Alert archive / Michigan / Storm Warnings in 2010

Storm Warning 2, NWS Grand Rapids, MI

December 11, 2010

NWS Grand Rapids, MI issued this storm warning at Dec 11, 2010, 4:27 PM EST. It took effect at Dec 12, 2010, 7:00 AM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2010, 4:27 PM EST (21:27 UTC)
In effect from
Dec 12, 2010, 7:00 AM EST
Expired
Dec 13, 2010, 3:35 AM EST
In force
21 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WHUS73 KGRR 112127
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
427 PM EST SAT DEC 11 2010

LMZ844>849-120530-
/O.UPG.KGRR.SR.A.0002.101212T1200Z-101213T1800Z/
/O.NEW.KGRR.SR.W.0002.101212T1200Z-101213T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
427 PM EST SAT DEC 11 2010

...STORM WARNING IN EFFECT FROM 7 AM SUNDAY TO 1 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 1 PM EST MONDAY.
THE STORM WATCH IS NO LONGER IN EFFECT. 

* WINDS: EAST GALES TO 35 KNOTS LATE TONIGHT BECOMING NORTH STORM
  FORCE WINDS TO 50 KNOTS SUNDAY.

* WAVES: BUILDING TO 4 TO 7 FEET LATE TONIGHT THEN UP TO 15 TO 20
  FEET BY SUNDAY NIGHT.

* FREEZING SPRAY WILL DEVELOP SUNDAY AND CONTINUE MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

MEADE LAURENS

HTTP://WWW.WEATHER.GOV/GRR
6 follow-up statements
824 
WHUS73 KGRR 120249
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
949 PM EST SAT DEC 11 2010

LMZ844>849-121100-
/O.CON.KGRR.SR.W.0002.101212T1200Z-101213T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
949 PM EST SAT DEC 11 2010

...STORM WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 PM EST
MONDAY...

* WINDS: EAST GALES TO 35 KNOTS LATE TONIGHT BECOMING NORTH 
  STORM FORCE WINDS TO 50 KNOTS SUNDAY. 

* WAVES: BUILDING TO 4 TO 7 FEET LATE TONIGHT THEN UP TO 15 TO 
  20 FEET BY SUNDAY NIGHT. 

* FREEZING SPRAY WILL DEVELOP SUNDAY AND CONTINUE MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
93

HTTP://WWW.WEATHER.GOV/GRR
312 
WHUS73 KGRR 120846
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
346 AM EST SUN DEC 12 2010

LMZ844>849-121700-
/O.CON.KGRR.SR.W.0002.101212T1200Z-101213T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
346 AM EST SUN DEC 12 2010

...STORM WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
EST MONDAY...

* WINDS: EAST GALES TO 35 KNOTS BECOMING NORTH STORM FORCE WINDS
  TO 50 KNOTS.

* WAVES: BUILDING TO 4 TO 7 FEET BUILDING TO 15 TO 20 FEET BY TONIGHT.

* FREEZING SPRAY WILL DEVELOP TODAY AND CONTINUE MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
93

HTTP://WWW.WEATHER.GOV/GRR
479 
WHUS73 KGRR 121530
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 AM EST SUN DEC 12 2010

LMZ844>849-122330-
/O.CON.KGRR.SR.W.0002.000000T0000Z-101213T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1030 AM EST SUN DEC 12 2010

...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. 

* WINDS: EAST GALES TO 35 KNOTS BECOMING NORTH STORM FORCE WINDS 
  TO 50 KNOTS. 

* WAVES: BUILDING TO 4 TO 7 FEET BUILDING TO 15 TO 20 FEET BY 
  TONIGHT.

* FREEZING SPRAY WILL DEVELOP TODAY AND CONTINUE MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR
091 
WHUS73 KGRR 122050
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EST SUN DEC 12 2010

LMZ844>849-130500-
/O.CON.KGRR.SR.W.0002.000000T0000Z-101213T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
350 PM EST SUN DEC 12 2010

...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

WIND GUSTS TO 50 KNOTS EXPECTED OVERNIGHT.

* WINDS: EAST GALES TO 35 KNOTS BECOMING NORTH STORM FORCE WINDS 
  TO 50 KNOTS. 

* WAVES: BUILDING TO 4 TO 7 FEET BUILDING TO 15 TO 20 FEET BY 
  TONIGHT. 

* FREEZING SPRAY WILL DEVELOP TODAY AND CONTINUE MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
510 
WHUS73 KGRR 130222
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
922 PM EST SUN DEC 12 2010

LMZ844>849-131030-
/O.CON.KGRR.SR.W.0002.000000T0000Z-101213T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
922 PM EST SUN DEC 12 2010

...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* WINDS: NORTH STORM FORCE WINDS TO 50 KNOTS.

* WAVES: 5 TO 10 FEET BUILDING TO 15 TO 20 FEET.

* FREEZING SPRAY EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
93

HTTP://WWW.WEATHER.GOV/GRR
436 
WHUS73 KGRR 130835
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
335 AM EST MON DEC 13 2010

...STORM WARNING DOWNGRADED TO GALE WARNING...

.WINDS WILL SLOWLY DECREASE TODAY.

LMZ844>849-131645-
/O.CAN.KGRR.SR.W.0002.000000T0000Z-101213T1800Z/
/O.NEW.KGRR.GL.W.0017.101213T0835Z-101214T0400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
335 AM EST MON DEC 13 2010

...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE
STORM WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH GALES TO 45 KNOTS DECREASING TO 35 KNOTS.

* WAVES: 10 TO 15 FEET DECREASING TO 6 TO 9 FEET TONIGHT.

* FREEZING SPRAY EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Dec 11, 12:00 PM EST, 4 hours 27 minutes earlier.

Area forecast discussion, Dec 11, 12:00 PM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1200 PM EST SAT DEC 11 2010

LATEST UPDATE...AVIATION...

.SYNOPSIS...(407 AM EST SAT DEC 11 2010)
A WINTER STORM IS HEADED FOR WEST MICHIGAN. RAIN WILL INITIALLY
DEVELOP THIS AFTERNOON BUT TURN TO SNOW AS COLDER AIR WRAPS INTO THE
SYSTEM. THE SNOW MAY BECOME HEAVY AT TIMES TONIGHT. WINDY CONDITIONS
WILL DEVELOP SUNDAY AND CONTINUE INTO MONDAY AS ARCTIC AIR POURS
OVER THE LAKE. SNOW WILL CONTINUE AND NEAR BLIZZARD CONDITIONS ARE
POSSIBLE ALONG THE LAKE SHORE WHERE A FOOT OR TWO OF ACCUMULATION IS
POSSIBLE BETWEEN TONIGHT AND LATE MONDAY. GIVEN THE STRONG WINDS
DRIFTING MAY ALSO BECOME PROBLEMATIC. WIND CHILLS WILL FALL BELOW 0
SUNDAY NIGHT AND EARLY MONDAY. A SLOW WARM UP WILL DEVELOP TUESDAY
AND CONTINUE INTO MID WEEK.

&&

.SHORT TERM...(407 AM EST SAT DEC 11 2010)
(TODAY THROUGH MONDAY)
FORECAST CONCERNS DEAL WITH THE APPROACHING STORM THAT CURRENTLY IS
NEAR THE NE/IA BORDER. LATEST MODEL GUIDANCE SHOWS THE LOW TRACK
TRENDING SOUTH ALONG THE IN/MI BORDER. THE OPERATIONAL GFS AND ECMWF
ARE NOW IN MUCH BETTER AGREEMENT WITH THEIR ENSEMBLE MEANS AND HAVE
CONVERGED ON A TRACK ALONG THE BORDER. HOWEVER THERE REMAINS ROOM
FOR MORE MODIFICATION TODAY. IF IT KEEPS TRENDING SOUTH...IT MAY
MEAN LESS SNOW OVER OUR NRN CWA. AS SUCH WE KEPT THE WATCH INTACT
AND ADDED THE REST OF THE COUNTIES TO IT. THE NAM CONTINUES TO BE
THE FARTHEST NORTH...ALTHOUGH THE 06Z RUN IS TRENDING SOUTH...AND SO
HAS THE LEAST AMOUNT OF SNOW IN THE SOUTH.

THE PCPN WILL BEGIN THIS AFTERNOON AS SOME RAIN BUT TURN TO SNOW BY
EVENING. MODERATE TO STRONG FGEN FORCING IS PROGD FROM NEAR MKG TO
MOP FROM 09Z TO 18Z SUNDAY. THERE SHOULD BE QUITE A BIT OF
DEFORMATION SNOW DEVELOP TONIGHT AND SUNDAY AS THE TROWAL MOVES
THROUGH. IT/S ENTIRELY POSSIBLE...BUT NOT CERTAIN...THAT WE/LL SEE A
FOOT OF SNOW OVER THE NRN 1/2 OF THE CWA FROM THIS STORM...AND
THAT/S BEFORE THE LAKE EFFECT SNOW DEVELOPS.

STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT AS THE LOW PASSES TO
THE SOUTH. THIS COULD ACTUALLY BE A MITIGATING EFFECT TO LAKE SNOW
AS H8 WINDS IN THE 50-60KT RANGE WILL PROHIBIT BANDS FROM
ESTABLISHING. EVEN SO...STRONG OMEGA IN A FAIRLY WIDE DGZ WILL
CREATE QUITE A BIT OF SNOW. RH FIELDS SHOW DEEP MOISTURE WITH THIS
SYSTEM. WINDS GUSTING TO 50 MPH ALONG THE LAKESHORE WILL CREATE NEAR
BLIZZARD CONDITIONS LATE SUNDAY NIGHT AND MONDAY.

OVERALL...SNOW TOTALS ALONG THE LAKE SHORE COULD TOTAL A FOOT OR TWO
BY LATE MONDAY AND 6 TO 9 INCHES SOUTH OF I-96/69 AND EAST OF US-131
INCLUDING GRAND RAPIDS AND LANSING . ACROSS THE NRN CWA AROUND A
FOOT IS POSSIBLE.

WIND CHILLS WILL FALL BELOW 0 LATE SUNDAY NIGHT AND MONDAY.

&&

.LONG TERM...(407 AM EST SAT DEC 11 2010)
(MONDAY NIGHT THROUGH FRIDAY)

THE MAIN ISSUE DEALS WITH THE RISK FOR LAKE EFFECT SNOW AS THE STORM
DEPARTS THE REGION EARLY IN THE PERIOD.  MONDAY NIGHT INTO TUESDAY
COLD NORTH TO NORTHWEST FLOW CONTINUES.  TEMPERATURES ARE FAVORABLE
FOR LAKE EFFECT SNOWFALL.  THE MAIN FOCUS WILL BE ROUGHLY ALONG AND
WEST OF HIGHWAY 131.  THIS IS WHERE I WILL CONTINUE TO FEATURE THE
HIGHEST POPS.  AT THIS TIME FOR LDM DECENT OMEGA IS SEEN AROUND THE
-14 DEC LEVEL AT 00Z TUE FROM THE NAM.  WINDS WILL ALSO STILL BE
GUSTY AT THAT TIME.  SO HAZARDOUS CONDITIONS COULD PERSIST THROUGH
MONDAY NIGHT ALONG THE LAKESHORE.  HOWEVER...ABOVE 6000 FT...NOT
MUCH MOISTURE IS SHOWN...THUS UNCERTAINTY DOES EXIST AS FAR AS THE
COVERAGE AND INTENSITY OF ANY LAKE EFFECT SNOWFALL AT THAT TIME.

&&

.AVIATION...(1200 PM EST SAT DEC 11 2010)
PRIMARILY MVFR CONDITIONS ANTICIPATED AT ALL TAF SITES THIS AFTN
WITH VISBYS MAINLY IN THE 3 TO 5 MILE RANGE. RAIN SHOWERS WILL
OVERSPREAD THE AREA FROM SW TO NE LATE THIS AFTN AND EVE.

A GRADUAL TRANSITION FROM RAIN SHOWERS TO LIGHT SNOW WILL OCCUR LATE
THIS EVE/OVERNIGHT AND CONDITIONS WILL CONSEQUENTLY TRANSITION FROM
MVFR TO IFR IN SNOW. IFR/LIFR CONDITIONS ARE ANTICIPATED SUNDAY IN
STEADY LIGHT TO MODERATE SNOW.

ALSO ANTICIPATE SOME BLOWING SNOW PARTICULARLY AT OUR NORTHERN
TERMINALS STARTING LATE SUNDAY MORNING THRU 18Z SUNDAY AS LOW LEVEL
WINDS BACK TO THE NORTH AND STRENGTHEN TO THE NW OF THE SFC LOW
TRACK AS THE LOW MOVES EAST TO LAKE ERIE NEAR CLE BY 18Z SUN.

&&

.MARINE...(407 AM EST SAT DEC 11 2010)
STORM WATCH REMAINS IN EFFECT SUNDAY INTO MONDAY AS BOTH THE GFS AND
NAM ARE SHOWING 55 KNOT WINDS AT 925 MB IN TIGHT GRADIENT RELATED TO
DEEPENING SFC LOW OVER THE ERN GREAT LAKES. HEAVY FREEZING SPRAY
WILL LIKELY DEVELOP AS WELL ONCE THE ARCTIC AIR ARRIVES SUNDAY.

&&

.HYDROLOGY...(407 AM EST SAT DEC 11 2010)
PERSISTENT BELOW FREEZING TEMPS MAY CAUSE AN INCREASE IN THE ICE ON
AREA STREAMS AND RIVERS THROUGH NEXT WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...(225 PM EST FRI DEC 10 2010)

MI...WINTER STORM WATCH SATURDAY EVENING THROUGH MONDAY AFTERNOON
FOR MASON... OCEANA AND MUSKEGON COUNTIES.

WINTER STORM WATCH SATURDAY EVENING THROUGH SUNDAY EVENING FOR
ALL BUT THE LAKE SHORE COUNTIES.

WINTER STORM WATCH TONIGHT THROUGH MONDAY AFTERNOON FOR
OTTAWA...ALLEGAN... AND VAN BUREN COUNTIES.

LM...STORM WATCH SUNDAY MORNING THROUGH MONDAY AFTERNOON ST. JOE TO
MANISTEE.

&&

SYNOPSIS:    93
SHORT TERM:  93
LONG TERM:   MJS
AVIATION:    LAURENS
MARINE:      93
HYDROLOGY:   93
Hazardous weather outlook, Dec 11, 5:47 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
547 AM EST SAT DEC 11 2010

MIZ037>040-043>046-050>052-056>059-064>067-071>074-121100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
547 AM EST SAT DEC 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG COMBINED WITH TEMPERATURES BELOW FREEZING COULD
LEAD TO SOME HAZARDOUS TRAVEL CONDITIONS EARLY THIS MORNING

ANY RAIN THIS AFTERNOON AND EVENING WILL TRANSITION TO ALL SNOW OVERNIGHT.
THE SNOW MAY THEN BE HEAVY AT TIMES...ESPECIALLY TONIGHT.
HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED. A BRIEF PERIOD OF SLEET
OR FREEZING RAIN IS POSSIBLE PRIOR TO THE PRECIPITATION BECOMING
ALL SNOW TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW MAY BE HEAVY AT TIMES SUNDAY THROUGHOUT THE REGION. THE
SNOW WILL MIGRATE TOWARD THE LAKESHORE SUNDAY NIGHT WHERE IT COULD PERSIST
INTO MONDAY. IN EXCESS OF 8 INCHES OF SNOW ARE POSSIBLE IN THE
TONIGHT THROUGH MONDAY PERIOD FOR ALL OF SOUTHWEST LOWER MICHIGAN.  WINDS
WILL BE ON THE INCREASE SUNDAY AFTERNOON AND GUSTS OVER 35 MPH
FROM THE NORTH ARE EXPECTED. AS A RESULT OF THE FALLING
SNOW...COMBINED WITH THE WIND...HAZARDOUS TRAVEL CONDITIONS ARE
EXPECTED. NEAR WHITEOUT CONDITIONS MAY BE POSSIBLE NEAR THE
LAKESHORE SUNDAY NIGHT INTO MONDAY. SUB ZERO WIND CHILLS ARE
LIKELY FOR SUNDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-121100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
547 AM EST SAT DEC 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EAST GALE FORCE WINDS COULD DEVELOP TONIGHT...RESULTING IN
HAZARDOUS BOATING CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STORM FORCE WINDS ARE FORECASTED FOR SUNDAY INTO MONDAY. THIS WILL
RESULT IN HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. FREEZING
SPRAY COULD BECOME AN ISSUE BEGINNING SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 4:04 PM ESTWinter Storm WarningGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more50 hr

Nearby

Storm Warnings in Michigan, 2010Every storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.